Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 5, 2015, 3:24 PM MDT for 6 counties in Idaho. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2015, 3:24 PM MDT (21:24 UTC)
- Expired
- Aug 5, 2015, 4:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bonneville County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 97 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:37 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099
WUUS55 KPIH 052124
SVRPIH
IDC019-033-043-051-065-081-052215-
/O.NEW.KPIH.SV.W.0076.150805T2124Z-150805T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
324 PM MDT WED AUG 5 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTHEASTERN IDAHO...
SOUTHEASTERN CLARK COUNTY IN EASTERN IDAHO...
SOUTHERN FREMONT COUNTY IN SOUTH CENTRAL IDAHO...
NORTHEASTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO...
MADISON COUNTY IN SOUTHEASTERN IDAHO...
TETON COUNTY IN EASTERN IDAHO...
* UNTIL 415 PM MDT
* AT 324 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF HAMER TO ARCHER TO 12 MILES
WEST OF SWAN VALLEY...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
IDAHO FALLS...REXBURG...RIGBY...DRIGGS...ASHTON...SWAN VALLEY...
FELT...TERRETON...RIRIE RESERVOIR...MARYSVILLE...LORENZO...AMMON...
VICTOR...IONA...SUGAR CITY...UCON...MENAN...TETON...RIRIE AND
ROBERTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DEADLY LIGHTNING AND
VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4329 11157 4350 11217 4377 11261 4378 11260
4428 11172 4406 11106 4350 11104
TIME...MOT...LOC 2124Z 233DEG 39KT 4384 11226 4370 11180 4337 11154
$$
JKEYES2 follow-up statements
913
WWUS55 KPIH 052149
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
349 PM MDT WED AUG 5 2015
IDC019-033-043-051-065-081-052215-
/O.CON.KPIH.SV.W.0076.000000T0000Z-150805T2215Z/
JEFFERSON ID-CLARK ID-FREMONT ID-BONNEVILLE ID-MADISON ID-TETON ID-
349 PM MDT WED AUG 5 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EASTERN JEFFERSON...SOUTHEASTERN CLARK...SOUTHERN FREMONT...
NORTHEASTERN BONNEVILLE...MADISON AND TETON COUNTIES...
AT 348 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF EGIN TO 7 MILES EAST OF TETON TO NEAR SWAN VALLEY...
MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
REXBURG...RIGBY...DRIGGS...ASHTON...SWAN VALLEY...FELT...
MARYSVILLE...LORENZO...RIRIE RESERVOIR...VICTOR...SUGAR CITY...
MENAN...TETON...RIRIE...PARKER...TETONIA...IRWIN...HAMER...DRUMMOND
AND EGIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4336 11140 4360 11183 4386 11217 4394 11224
4428 11172 4406 11106 4350 11104
TIME...MOT...LOC 2148Z 233DEG 39KT 4399 11199 4385 11153 4352 11127
$$
JKEYES214
WWUS55 KPIH 052211
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
411 PM MDT WED AUG 5 2015
IDC019-033-043-051-065-081-052221-
/O.EXP.KPIH.SV.W.0076.000000T0000Z-150805T2215Z/
JEFFERSON ID-CLARK ID-FREMONT ID-BONNEVILLE ID-MADISON ID-TETON ID-
411 PM MDT WED AUG 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEFFERSON...
SOUTHEASTERN CLARK...SOUTHERN FREMONT...NORTHEASTERN BONNEVILLE...
MADISON AND TETON COUNTIES WILL EXPIRE AT 415 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4336 11140 4360 11183 4386 11217 4394 11224
4428 11172 4406 11106 4350 11104
TIME...MOT...LOC 2210Z 233DEG 39KT 4399 11199 4385 11153 4352 11127
$$
JKEYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 12:49 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 5, 12:49 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1249 PM MDT WED AUG 5 2015 .DISCUSSION...DISTURBANCE OVER NORTHERN NEVADA AND SOUTHWESTERN IDAHO APPROACHING SOUTHEAST IDAHO THIS AFTERNOON AND EVENING. DISTURBANCE HAS GOOD SUPPORT FOR VIGOROUS STORM DEVELOPMENT...INCLUDING WIND GUSTS OF 50 TO 60 MPH AND HEAVY RAIN SHOWERS. FAVORED AREAS FOR HEAVY SHOWERS INCLUDE THE SOUTH CENTRAL AND CARIBOU HIGHLANDS AND PORTIONS OF THE CENTRAL MOUNTAINS....ALTHOUGH STORM CELLS COULD EASILY CROSS THE SNAKE PLAIN. DISTURBANCE TRACKS TOWARDS ISLAND PARK THROUGH ABOUT MIDNIGHT. THURSDAY WILL BE MOSTLY SUNNY DAY. THE NEXT DISTURBANCE IS POSSIBLY APPROACHING A BIT QUICKER AND ARRIVING LATE FRIDAY AFTERNOON THROUGH SATURDAY. POPS WERE INCREASE FOR THE OVERNIGHT HOURS INTO EARLY SATURDAY MORNING AS A RESULT. NO SIGNIFICANT CHANGES WERE MADE FOR SUNDAY THROUGH TUESDAY AS THIS AREA REMAINS BETWEEN A TROUGH OF LOW PRESSURE OFF WASHINGTON AND RIDGING TOWARD FOUR CORNERS AREA WITH SOME HINT OF MONSOON MOISTURE SLIPING NORTH TO IDAHO. RS && .AVIATION...SHOWERS AND STORMS SHOULD CLEAR EASTERN IDAHO A LITTLE AFTER MIDNIGHT. UNTIL THEN...EXPECT ACTIVITY THAT COULD PRODUCE WINDS OVER 50KTS AT TIMES ALONG WITH SMALL HAIL AND HEAVY RAIN. WE COULD SEE REDUCED VISIBILITY IN RAIN OR BLOWING DUST AND CEILINGS BRIEFLY DROPPING TO MVFR. TOMORROW WILL BE VFR WITH AFTERNOON WINDS 15-25KTS WITH HIGHER GUSTS. KEYES && .FIRE WEATHER...RED FLAG WARNINGS WILL REMAIN IN EFFECT AS NUMEROUS SHOWERS AND THUNDERSTORM CONTINUE TO ROLL ACROSS EASTERN IDAHO. THE THREAT FOR DOWNBURST WINDS OVER 60MPH HAS INCREASED TODAY BUT SO HAS THE THREAT OF HAIL AND HEAVY RAIN WHICH COULD IMPACT CREWS OUT ON ANY FIRES. WE QUICKLY CLEAR OUT OVERNIGHT AND WILL SEE A DRY BUT BREEZY THURSDAY. WIND GUSTS OF 25-35MPH ARE FORECAST BUT WE SHOULD NOT SEE RED FLAG CONDITIONS...AT LEAST WIDESPREAD...AS THE HUMIDITY WILL NOT BE DROPPING THAT LOW. SHOWERS AND STORMS RETURN FOR FRIDAY AFTERNOON AND THE WEEKEND. WE SHOULD SEE ANOTHER EVENT WITH A MIX OF WET AND DRY STORMS ESPECIALLY FRIDAY. SATURDAY MAY ACTUALLY BE TOO CLOUDY TO SPAWN ENOUGH LIGHTNING TO WARRANT RED FLAG WARNINGS...BE WILL BE MONITORING TO SEE HOW THINGS EVOLVE. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ410-413-425- 427. &&
In the hours before
Local storm report, Aug 5, 2:58 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
258 PM MDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND GST 1 SSE BLACKFOOT 43.18N 112.34W
08/05/2015 E55.00 MPH BINGHAM ID TRAINED SPOTTER
ESTIMATED WIND GUST FROM THE SSW AT 55MPH WITH RAIN
&&
GWICKLUNLocal storm report, Aug 5, 2:59 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM FLASH FLOOD 9 N BLACK PINE 42.15N 112.97W
08/05/2015 ONEIDA ID TRAINED SPOTTER
SPOTTER REPORTS ESTIMATED A GOOD HALF INCH RAIN FELL
REALLY QUICKLY A FEW MINUTES AGO.WATER IS RUNNING THROUGH
THE FILEDS. SOME PEA SIZE HAIL FELL AS WELL.
&&
RSURVICKLocal storm report, Aug 5, 3:06 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
306 PM MDT WED AUG 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL IDAHO FALLS 43.49N 112.04W
08/05/2015 M0.75 INCH BONNEVILLE ID PUBLIC
DIME TO PENNY SIZE HAIL REPORTED IN IDAHO
FALLS VIA OFFICE TWITTER ACCOUNT.
&&
JKEYESLocal storm report, Aug 5, 3:09 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
309 PM MDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 9 N BLACK PINE 42.15N 112.97W
08/05/2015 E0.25 INCH ONEIDA ID TRAINED SPOTTER
PEA-SIZE HAIL AND AN ESTIMATED 0.75 INCHES OF RAIN
&&
GWICKLUNLocal storm report, Aug 5, 3:15 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
315 PM MDT WED AUG 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 6 NNE HOLBROOK 42.26N 112.62W
08/05/2015 E0.25 INCH ONEIDA ID TRAINED SPOTTER
PEA-SIZE HAIL AND HEAVY RAINFALL. STILL RAINING AT TIME
OF REPORT.
&&
GWICKLUNSpecial weather statement, Aug 5, 3:19 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 319 PM MDT WED AUG 5 2015 IDZ019-052200- UPPER SNAKE HIGHLANDS ID- 319 PM MDT WED AUG 5 2015 ...DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH AFFECTING SOUTHEASTERN FREMONT...EAST CENTRAL MADISON AND NORTHERN TETON COUNTIES UNTIL 400 PM MDT... AT 318 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF TETONIA. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL...HEAVY RAIN AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FELT...TETONIA...GREEN CANYON HOT SPRINGS AND TETONIA RESEARCH STATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN IDAHO. LAT...LON 4369 11135 4379 11148 4407 11105 4377 11105 TIME...MOT...LOC 2118Z 180DEG 0KT 4379 11133 RS
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:32 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Aug 4, 7:00 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Aug 4, 7:17 PM MDT | Special Weather Statement | PIH | Power | 58 min |
| Aug 4, 7:44 PM MDT | Special Weather Statement | PIH | Power | 46 min |
| Aug 4, 8:54 PM MDT | Special Weather Statement | PIH | Blaine | 51 min |
| Aug 4, 9:44 PM MDT | Special Weather Statement | PIH | Blaine | 46 min |
| Aug 4, 10:29 PM MDT | Special Weather Statement | PIH | Butte | 46 min |
| Aug 4, 10:36 PM MDT | Special Weather Statement | PIH | Bingham | 39 min |
| Aug 5, 12:38 PM MDT | Special Weather Statement | PIH | Lincoln, Minidoka | 37 min |
| Aug 5, 1:16 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Cassia and 3 more | 44 min |
| Aug 5, 1:38 PM MDT | Special Weather Statement | PIH | Cassia | 52 min |
| Aug 5, 1:57 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Caribou and 2 more | 48 min |
| Aug 5, 2:25 PM MDT | Flash Flood Warning | PIH | Cassia, Oneida | 3 hr |
| Aug 5, 2:42 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Butte, Caribou, Clark and 4 more | 48 min |
| Aug 5, 2:43 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida, Power | 47 min |
| Aug 5, 3:19 PM MDT | Special Weather Statement | PIH | Teton | 41 min |
| Aug 5, 3:19 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Oneida, Power | 41 min |
| Aug 5, 3:27 PM MDT | Tornado Warning | PIH | Bonneville, Jefferson, Madison, Teton | 48 min |
| Aug 5, 3:39 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Aug 5, 4:11 PM MDT | Special Weather Statement | PIH | Cassia | 49 min |
| Aug 5, 4:18 PM MDT | Special Weather Statement | PIH | Fremont, Teton | 42 min |
| Aug 5, 4:27 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 48 min |
| Aug 5, 4:49 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Aug 5, 5:02 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Aug 5, 5:38 PM MDT | Special Weather Statement | PIH | Bear Lake, Franklin | 67 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.